I've used Misoprostol a few days ago and I'm still in a lot of pain. Is this normal?
If the treatment was successful, you should no longer have any pain, just blood loss. A lot of pain after a few days could mean that the uterus is not completely empty, the abortion is incomplete, and there is a problem. The only way to check this is to get an ultrasound. It is very important that the uterus is completely empty, also in order to prevent infections. Therefore, we advise you to have an ultrasound made as soon as possible to check whether the uterus is empty.
If you used the tablets vaginally, you have to check carefully with your fingers deep into the vagina whether all tablets have been dissolved properly. If possible it would be better to wait a couple of days, because the tablets don't dissolve easily in the vagina. If doctors find remainders of the tablets they could report the woman to the police. In countries where women can be prosecuted for having an abortion, it is not necessary to tell the medical staff that you tried to induce an abortion, you can also say you had a spontaneous miscarriage. The doctor CANNOT see the difference (unless there are remains of tablets in the vagina).
If the abortion was incomplete WHO advises to treat this or with misoprostol (2 tablets sublingually) or with a surgical procedure known as vacuum aspiration, during which a doctor will remove remaining tissue from the womb. Doctors have the obligation to help in all cases. If the clinical condition of the woman is stable and she has no other signs of complicationss, she can also wait until after her next menstruation, but the time having complaints may take longer